Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 4:48 PM CDT for Andrews County, Ector County, Winkler County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 12, 2015, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Ector County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS54 KMAF 122148
SVRMAF
TXC003-135-495-122230-
/O.NEW.KMAF.SV.W.0196.150612T2148Z-150612T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ANDREWS COUNTY IN WEST TEXAS...
NORTHWESTERN ECTOR COUNTY IN WEST TEXAS...
NORTHEASTERN WINKLER COUNTY IN WEST TEXAS...
* UNTIL 530 PM CDT
* AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
NOTREES...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOLDSMITH AND NORTH COWDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3229 10252 3197 10251 3200 10299 3227 10301
TIME...MOT...LOC 2148Z 262DEG 8KT 3210 10282
HAIL...1.25IN
WIND...60MPH
$$
AHLUCHAN1 follow-up statement
651
WWUS54 KMAF 122208
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT FRI JUN 12 2015
TXC003-135-495-122230-
/O.CON.KMAF.SV.W.0196.000000T0000Z-150612T2230Z/
ECTOR TX-WINKLER TX-ANDREWS TX-
508 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ANDREWS...NORTHEASTERN WINKLER AND NORTHWESTERN ECTOR COUNTIES UNTIL
530 PM CDT...
AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
NOTREES...AND MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLDSMITH AND NORTH COWDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3224 10289 3225 10252 3197 10251 3199 10288
TIME...MOT...LOC 2208Z 292DEG 8KT 3207 10278
HAIL...1.50IN
WIND...60MPH
$$
AHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT Fri Jun 12 2015 .DISCUSSION... A series of upper level troughs moving across the Rockies yielding a lee surface trough and plentiful moisture will make way for an active weather pattern over the next several days. Strong to severe storms will be possible today across the Permian Basin and Lower Trans Pecos. Strong heating east of the dryline where dewpoints are in the 60s will increase instability and yield CAPE values ranging between 2000-3000 j/kg. In addition to moderate instability, steep mid level lapse rates and shear values of 20-35 kts will aid severe thunderstorms development. Another interesting note is a boundary pushing south across the Permian Basin from the north, which supported morning showers and thunderstorms. This E-W boundary could be another focus for thunderstorms as the day progresses. The West Texas mesonet 2 SE of Lamesa received nearly an inch of rain this morning, which shows how high the moisture content is across the area. Precipitable Water values are reaching 2-3 standard deviations above normal. So in addition to the threat of large hail and damaging winds, localized flooding will also be a threat with any thunderstorm today. By tonight, expect storms to form more of a line as a strong low level jet of 30-45 kts will help support storms as they move east. Saturday will also pose a threat for severe weather as well with the mid level trough supporting maintenance of the surface lee trough over eastern New Mexico and West Texas. Instability and shear are not as good, but will be enough to support strong to severe storms east of the dryline and along the higher terrain. Thunderstorm and rain chances will remain with the upper level weakness still lingering around the area through the end of the weekend into early next week. Temperatures will be slightly below normal over the next several days, and most likely will remain near normal through the end of next week. The upper level pattern looks to flatten and flow aloft becomes fairly weak, but will keep low end chances of rain into middle week as plenty of moisture will remain across the area. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 91 70 93 / 30 40 40 30 BIG SPRING TX 72 92 72 91 / 40 30 50 30 CARLSBAD NM 68 100 67 98 / 10 20 20 20 DRYDEN TX 74 92 74 92 / 30 20 40 20 FORT STOCKTON TX 72 96 71 93 / 20 40 40 50 GUADALUPE PASS TX 66 86 65 86 / 0 20 10 20 HOBBS NM 68 97 67 95 / 20 40 30 30 MARFA TX 62 90 60 90 / 10 30 30 50 MIDLAND INTL AIRPORT TX 72 93 71 92 / 30 30 40 30 ODESSA TX 72 93 71 92 / 30 30 30 30 WINK TX 73 99 73 98 / 10 30 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/06 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT FRI JUN 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 12, 3:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM MDT FRI JUN 12 2015
NMZ029-122130-
NORTHERN LEA COUNTY-
253 PM MDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
EAST CENTRAL LEA COUNTY UNTIL 330 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL LEA
COUNTY AT 253 PM MDT...MOVING EAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3305 10306 3304 10307 3303 10312 3320 10319
3326 10306
TIME...MOT...LOC 2053Z 248DEG 5KT 3315 10306Special weather statement, Jun 12, 4:01 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 PM CDT FRI JUN 12 2015 TXZ081-122145- BIG BEND AREA- 401 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA AT 401 PM CDT...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3000 10297 2980 10354 3017 10358 3025 10336 TIME...MOT...LOC 2101Z 325DEG 9KT 3009 10337
Special weather statement, Jun 12, 4:03 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT FRI JUN 12 2015 TXZ075-081-082-122145- PECOS-TERRELL-BIG BEND AREA- 403 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF LONGFELLOW AT 403 PM CDT...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3011 10225 2997 10291 3041 10301 3049 10250 TIME...MOT...LOC 2103Z 311DEG 9KT 3026 10262
Special weather statement, Jun 12, 4:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 PM CDT FRI JUN 12 2015 TXZ050-122200- ANDREWS- 421 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORM AFFECTING CENTRAL ANDREWS COUNTY UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF ANDREWS AT 420 PM CDT...MOVING NORTHEAST AT 5 MPH. HAIL TO THE SIZE OF NICKELS AND GUSTY WINDS TO 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3243 10252 3214 10253 3214 10285 3235 10293 TIME...MOT...LOC 2120Z 236DEG 6KT 3220 10277
Special weather statement, Jun 12, 4:41 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 PM CDT FRI JUN 12 2015 TXZ081-122230- BIG BEND AREA- 441 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BREWSTER COUNTY UNTIL 530 PM CDT... STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL BREWSTER COUNTY AT 441 PM CDT...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LAT...LON 3000 10251 2966 10300 3010 10353 3021 10336 TIME...MOT...LOC 2141Z 295DEG 20KT 2996 10306
Special weather statement, Jun 12, 4:47 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 PM CDT FRI JUN 12 2015 TXZ075-081-082-122230- PECOS-TERRELL-BIG BEND AREA- 447 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER LONGFELLOW AT 447 PM CDT...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3026 10210 2990 10245 3020 10289 3032 10271 TIME...MOT...LOC 2147Z 298DEG 12KT 3018 10262
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:16 AM CDT | Special Weather Statement | MAF | Dawson | 44 min |
| Jun 12, 11:46 AM CDT | Special Weather Statement | MAF | Glasscock | 29 min |
| Jun 12, 2:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 12, 2:55 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 12, 3:30 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 12, 3:32 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Jun 12, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 12, 4:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 12, 4:03 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Jun 12, 4:21 PM CDT | Special Weather Statement | MAF | Andrews | 39 min |
| Jun 12, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| Jun 12, 4:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 18 min |
| Jun 12, 4:47 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 44 min |
| Jun 12, 5:05 PM CDT | Special Weather Statement | MAF | Crane | 25 min |
| Jun 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 46 min |
| Jun 12, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 46 min |
| Jun 12, 5:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 4 hr |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 12, 5:40 PM CDT | Special Weather Statement | MAF | Terrell | 35 min |
| Jun 12, 5:44 PM CDT | Tornado Warning | MAF | Ector | 25 min |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:56 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| Jun 12, 6:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jun 12, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 50 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.